Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 16, 2007, 11:58 PM MDT for Fergus County, Judith Basin County, Montana. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2007, 11:58 PM MDT (05:58 UTC)
- Expired
- Jun 17, 2007, 12:45 AM MDT
- In force
- 47 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
Counties Fergus County, MT, Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 135 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 12:00 AM MDT | HAIL 1 | 12 W Buffalo, MT | |
| Jun 17, 12:15 AM MDT | HAIL 1 | 6 S Moore, MT | HAIL COVERED THE GROUND. 0.65 INCHES OF RAIN. |
| Jun 17, 12:20 AM MDT | HAIL 1.5 | 8 Se Moore, MT | HEAVY RAIN OF 0.75 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 6.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 170559 SVRTFX MTC027-045-170645- /O.NEW.KTFX.SV.W.0036.070617T0558Z-070617T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1158 PM MDT SAT JUN 16 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL FERGUS COUNTY IN CENTRAL MONTANA... THIS INCLUDES THE CITY OF LEWISTOWN... SOUTHEASTERN JUDITH BASIN COUNTY IN CENTRAL MONTANA... * UNTIL 1245 AM MDT * AT 1155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF HOBSON...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR HOBSON AROUND 1215 AM MDT... NEAR MOORE AROUND 1220 AM MDT... NEAR LEWISTOWN AROUND 1245 AM MDT. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4693 11017 4675 11011 4689 10918 4712 10929 $$ THOMSON
2 follow-up statements
000 WWUS55 KTFX 170622 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1222 AM MDT SUN JUN 17 2007 MTC027-045-170645- /O.CON.KTFX.SV.W.0036.000000T0000Z-070617T0645Z/ FERGUS MT-JUDITH BASIN MT- 1222 AM MDT SUN JUN 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT FOR SOUTHEASTERN JUDITH BASIN AND SOUTH CENTRAL FERGUS COUNTIES... AT 1217 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF BUFFALO...OR ABOUT 19 MILES SOUTHWEST OF LEWISTOWN...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL SOUTHERN FERGUS COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4693 11017 4675 11011 4689 10918 4712 10929 $$ THOMSON
000 WWUS55 KTFX 170642 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1240 AM MDT SUN JUN 17 2007 MTC027-045-170650- /O.EXP.KTFX.SV.W.0036.000000T0000Z-070617T0645Z/ FERGUS MT-JUDITH BASIN MT- 1240 AM MDT SUN JUN 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JUDITH BASIN EXPIRES AT 1245 AM MDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED JUDITH BASIN COUNTY...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A NEW WARNING HAS BEEN ISSUED FOR SOUTH CENTRAL FERGUS COUNTY. LAT...LON 4693 11017 4675 11011 4689 10918 4712 10929 $$ THOMSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 11:15 PM MDT, 43 minutes earlier.
Area forecast discussion, Jun 16, 11:15 PM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1115 PM MDT SAT JUN 16 2007 UPDATED AVIATION SECTION ONLY .UPDATE... WILL UPDATE ZONE AND STATE FORECASTS BY 930 PM. SEVERE WEATHER THREAT IS DIMINISHING ACROSS THE TFX CWA FROM THE WEST THIS EVENING. HAVE THEREFORE DROPPED THE TORNADO WATCH AT 9 PM MDT FOR ALL BUT THE EASTERN HALF OF THE CWA (WHICH WILL BE ALLOWED TO EXPIRE AT 10 PM MDT). MOIST SOUTHWEST FLOW ALOFT WITH LINGERING INSTABILITY WILL KEEP NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS SOUTHWEST AND NORTH CENTRAL MONTANA...WITH THE MAIN THREAT FOR SEVERE WEATHER (LARGE HAIL AND STRONG WINDS) ACROSS THE EASTERN ZONES. AM EXPECTING THE AIRMASS TO BECOME LESS UNSTABLE THROUGHOUT THE EVENING AND OVERNIGHT AS THE UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST MOVES INTO THE STATE...CAUSING SHOWERS TO DECREASE. HOWEVER...A FEW THUNDERSTORMS WILL LINGER OVERNIGHT. WILL BE UPDATING ZONE AND STATE FORECASTS AGAIN AT 10 PM MDT TO CANCEL REMAINDER OF WATCH. COULSTON && .AVIATION... UPDATED 0515Z. THE UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST WILL MOVE SLOWLY EASTWARD INTO IDAHO/WESTERN MONTANA OVERNIGHT...CONTINUING THE MOIST AND SLIGHTLY UNSTABLE SOUTHWESTERLY FLOW ALOFT OVER SOUTHWEST AND NORTH CENTRAL MONTANA. NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS WILL PERSIST OVERNIGHT...BUT THE MAIN THREAT FROM THE STORMS WILL BE HEAVY RAIN AND SMALL HAIL. CONDITIONS WILL BE MOSTLY VFR...BUT MVFR CONDITIONS ARE POSSIBLE WITH THUNDERSTORMS. THE INVERTED SURFACE TROUGH OVER CENTRAL MONTANA WILL ALSO MOVE ACROSS EASTERN MONTANA OVERNIGHT...CAUSING WINDS TO BECOME BREEZY AND WESTERLY. THE UPPER LEVEL TROUGH WILL THEN MOVE ACROSS MONTANA SUNDAY AND SUNDAY EVENING...BRINGING SOME INSTABILITY TO THE AREA AND SCATTERED PRECIPITATION...WITH ISOLATED THUNDERSTORMS POSSIBLE NEAR THE KBZN...KLWT...AND KHVR TERMINALS. VERY BREEZY WESTERLY SURFACE WINDS WILL ALSO DEVELOP DURING THE DAY. COULSTON && .PREV DISCUSSION... (ISSUED 545 PM MDT SAT JUN 16 2007) DISCUSSION... SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH CENTRAL AND SOUTHWEST MONTANA FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...AS A STRONG AREA OF LOW PRESSURE DEVELOPS OVER NORTHERN WYOMING. THERE IS THE POTENTIAL FOR A FEW TORNADOES...MAINLY EAST OF GREAT FALLS. THUS A TORNADO WATCH WILL REMAIN IN EFFECT THROUGH THE EVENING HOURS. AS COLDER AIR MOVES INTO THE REGION FROM THE WEST...EXPECT SNOW TO FALL IN THE MOUNTAINS BY SUNDAY MORNING FOR ELEVATIONS MAINLY ABOVE 7500 FEET. THE MAIN UPPER LEVEL TROF WILL MOVE ACROSS THE REGION DURING THE DAY ON SUNDAY. EXPECT PERIODS OF SHOWERS AND COOL TEMPERATURES AS THIS DISTURBANCE MOVES THROUGH. STRONG WEST WINDS WILL ALSO DEVELOP ON SUNDAY MORNING...ESPECIALLY OVER NORTH CENTRAL MONTANA. AT THIS TIME...WIND SPEEDS SHOULD REMAIN JUST BELOW WARNING CRITERIA. FOR SUNDAY NIGHT AND MONDAY...A BRISK WESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION AS SLIGHTLY WARMER AIR MOVES BACK INTO THE REGION. TEMPERATURES WILL WARM UP A FEW DEGREES...BUT DO TO SOME COLD AIR ALOFT...SCATTERED SHOWERS WILL CONTINUE AS THE AIRMASS REMAINS UNSTABLE...ESPECIALLY DURING THE AFTERNOON HOURS. BRUSDA MONDAY NIGHT THROUGH THURSDAY NIGHT...MODELS ARE STARTING TO COME INTO BETTER ALIGNMENT ON EXTENDED SO CONFIDENCE IN THE FORECAST HAS INCREASED FROM LAST NIGHT. STILL...WENT WITH CONSERVATIVE CHANGES TOWARD THE GFS (AND NEWER ECMWF) SOLUTION AND WILL SEE WHAT TOMORROW NIGHT BRINGS BEFORE MAKING BIGGER CHANGES. MODELS ARE NOW BOTH INDICATING AN UPPER LEVEL RIDGE BUILDING INTO THE REGION BY TUESDAY NIGHT. RIDGE DOMINATES THROUGH THURSDAY BEFORE GETTING PUSHED EASTWARD AS THE NEXT PACIFIC LOW MARCHES TOWARD THE PACIFIC NORTHWEST AND SOUTHERN BRITISH COLOMBIA. FLOW THROUGH THE RIDGE SHOULD BE JUST DIRTY ENOUGH FOR SOME AFTERNOON AND EVENING CONVECTION SO ONLY LOWERED POPS A LITTLE. ALSO WARMED TEMPERATURES SLIGHTLY...AGAIN BEING CONSERVATIVE WITH MY CHANGES FOR NOW. THOMSON FRIDAY THROUGH SATURDAY...MODELS CONTINUE WITH A LONG WAVE TROUGH OVER THE EASTERN PACIFIC AND A BROAD UPPER LEVEL RIDGE OVER THE UPPER MIDWEST. THUS...MONTANA WILL BE UNDER A RATHER MOIST AND UNSTABLE SOUTHWEST FLOW ALOFT. TEMPERATURES WILL RUN WARMER THAN SEASONAL AVERAGE ALONG WITH ISOLATED/SCATTERED THUNDERSTORMS...ESPECIALLY OVER THE MOUNTAINS. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 50 66 42 71 / 70 40 30 20 CTB 47 62 40 68 / 60 40 30 20 HLN 52 70 45 72 / 70 30 20 20 BZN 50 69 40 70 / 50 40 30 20 WEY 42 64 34 61 / 30 20 30 20 DLN 49 69 38 69 / 50 20 10 10 HVR 54 67 45 72 / 70 40 40 20 LWT 52 65 42 67 / 80 50 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM MDT THIS EVENING FOR MTZ011-013-045- 047-050-051. && SHORT TERM...COULSTON/BRUSDA LONG TERM...THOMSON/WILLIAMSON DC AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 16, 9:54 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 954 PM MDT SAT JUN 16 2007 MTZ008>015-044>055-172030- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 954 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR THE REMAINDER OF TONIGHT IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA. SOME OF THESE STORMS MAY CONTAIN HAIL TO ONE HALF INCH IN DIAMETER AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 16, 6:12 PM MDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
612 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN 17 E FORT BENTON 47.83N 110.29W
06/16/2007 M0.57 INCH CHOUTEAU MT TRAINED SPOTTER
&&
SAUCIERLocal storm report, Jun 16, 6:36 PM MDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
636 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 7 W STANFORD 47.15N 110.37W
06/16/2007 M1.25 INCH JUDITH BASIN MT TRAINED SPOTTER
1/4 INCH HAIL FELL.
&&
SAUCIERLocal storm report, Jun 16, 7:20 PM MDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
720 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 NE HOBSON 47.03N 109.83W
06/16/2007 E0.75 INCH JUDITH BASIN MT TRAINED SPOTTER
PENNY SIZE HAIL FALLING.
&&
BRUSDALocal storm report, Jun 16, 8:41 PM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
841 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND GST 3 SW GREAT FALLS 47.47N 111.34W
06/16/2007 M48 MPH CASCADE MT OFFICIAL NWS OBS
48 MPH PEAK WIND GUST AT THE NWS OFFICE IN GREAT FALLS.
&&
BRUSDALocal storm report, Jun 16, 8:42 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
842 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND GST 12 N HINGHAM 48.73N 110.42W
06/16/2007 E60.00 MPH HILL MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 60 MPH...ALONG WITH SOME PEA
SIZE HAIL.
1240 PM HAIL 5 N GILDFORD 48.64N 110.30W
06/16/2007 E0.75 INCH HILL MT TRAINED SPOTTER
HAIL COVERED GROUND AND DAMAGED WINTER WHEAT CROP.
1250 PM TSTM WND GST 9 N GILDFORD 48.70N 110.30W
06/16/2007 E60.00 MPH HILL MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 60 MPH...ALONG WITH SOME PEA
SIZE HAIL.
0103 PM TSTM WND GST 6 SE SIMPSON 48.87N 110.11W
06/16/2007 E55.00 MPH HILL MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 55 MPH...AND SOME PEA SIZE
HAIL.
0120 PM TSTM WND GST 12 N HAVRE 48.72N 109.68W
06/16/2007 E60.00 MPH HILL MT PUBLIC
ESTIMATED WIND GUSTS NEAR 60 MPH.
0210 PM HAIL 13 N LOHMAN 48.78N 109.40W
06/16/2007 E1.00 INCH BLAINE MT TRAINED SPOTTER
ESTIMATED QUARTER SIZE HAIL. HAIL LASTED FOR 25
MINUTES...FROM 210 PM TO 235 PM. ESTIMATED WINDS NEAR 50
MPH...WITH SMALL TREE BRANCHES DOWN. RAINFALL AMOUNT OF
1.50 INCHES FELL JUST DURING THIS STORM.
0250 PM HAIL 6 SW HOGELAND 48.79N 108.75W
06/16/2007 M0.25 INCH BLAINE MT TRAINED SPOTTER
0255 PM FUNNEL CLOUD HARLEM 48.53N 108.78W
06/16/2007 BLAINE MT CO-OP OBSERVER
OBSERVER SPOTTED FUNNEL CLOUD BETWEEN TOWNS OF HARLEM AND
ZURICH...NEAR 8 MILE HILL. FUNNEL CLOUD LASTED 3-4
MINUTES ENDING AT 255 PM. FUNNEL CLOUD REACHED HALFWAY
DOWN TO THE GROUND BEFORE MOVING BACK UP INTO MAIN CLOUD.
0315 PM HAIL 16 NNE HARLEM 48.75N 108.65W
06/16/2007 E1.00 INCH BLAINE MT TRAINED SPOTTER
ESTIMATED QUARTER SIZE HAIL. SEVERE CROP DAMAGE TO WINTER
WHEAT.
0330 PM HAIL 12 S TURNER 48.67N 108.41W
06/16/2007 M1.00 INCH BLAINE MT TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL COVERED GROUND TO ONE INCH
DEPTH. WINTER WHEAT CROP DESTROYED.
0339 PM HAIL SIMMS 47.49N 111.93W
06/16/2007 E0.50 INCH CASCADE MT TRAINED SPOTTER
ESTIMATED HALF INCH HAIL FALLING.
0340 PM HAIL 1 E SILVER CITY 46.76N 112.15W
06/16/2007 E0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED DIME SIZE HAIL FALLING.
0345 PM HAIL 1 SSE SIMMS 47.48N 111.92W
06/16/2007 M0.75 INCH CASCADE MT TRAINED SPOTTER
0345 PM HAIL SILVER CITY 46.76N 112.17W
06/16/2007 M0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
0355 PM HAIL 6 N HELENA 46.68N 112.02W
06/16/2007 M1.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED PING PONG BALL SIZE HAIL FALLING.
0357 PM HAIL CUT BANK 48.63N 112.33W
06/16/2007 M1.00 INCH GLACIER MT TRAINED SPOTTER
ONE INCH HAIL IN THE CITY OF CUT BANK.
0358 PM HAIL HAUSER DAM 46.76N 111.89W
06/16/2007 E0.75 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED PENNY SIZE HAIL FALLING.
0415 PM HAIL CUT BANK 48.63N 112.33W
06/16/2007 M0.50 INCH GLACIER MT TRAINED SPOTTER
0418 PM TSTM WND GST 3 SW GREAT FALLS 47.47N 111.34W
06/16/2007 M48.00 MPH CASCADE MT OFFICIAL NWS OBS
48 MPH PEAK WIND GUST AT THE NWS OFFICE IN GREAT FALLS.
0420 PM HAIL GREAT FALLS 47.50N 111.29W
06/16/2007 E1.75 INCH CASCADE MT PUBLIC
GOLF BALL SIZE HAIL FALLING IN THE CITY OF GREAT FALLS.
0425 PM HAIL GREAT FALLS 47.50N 111.29W
06/16/2007 E1.00 INCH CASCADE MT PUBLIC
QUARTER SIZE HAIL FALLING IN THE RIVERVIEW AREA...IN THE
CITY OF GREAT FALLS.
0425 PM HAIL GREAT FALLS 47.50N 111.29W
06/16/2007 M1.00 INCH CASCADE MT NWS EMPLOYEE
QUARTER SIZE HAIL COVERING THE GROUND IN DOWNTOWN GREAT
FALLS.
0430 PM HAIL GREAT FALLS 47.50N 111.29W
06/16/2007 E1.50 INCH CASCADE MT LAW ENFORCEMENT
PING PONG BALL SIZE HAIL FALLING ON THE NORTH AND EAST
SIDE OF GREAT FALLS.
0438 PM HAIL 1 E SILVER CITY 46.76N 112.15W
06/16/2007 M0.88 INCH LEWIS AND CLARK MT TRAINED SPOTTER
0440 PM HAIL 35 NNW WHITE SULPHUR SP 47.01N 111.19W
06/16/2007 E0.88 INCH MEAGHER MT TRAINED SPOTTER
ESTIMATED NICKEL SIZE HAIL FALLING.
0445 PM HAIL 9 N BELT 47.52N 110.93W
06/16/2007 M1.75 INCH CASCADE MT TRAINED SPOTTER
GOLF BALL SIZE HAIL FALLING. HAIL COVERED THE GROUND.
WINDS ESTIMATED AROUND 55 TO 60 MPH.
0447 PM HAIL HELENA 46.60N 112.02W
06/16/2007 E0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
DIME SIZE HAIL FALLING NEAR CARROLL COLLEGE IN THE CITY
OF HELENA.
0450 PM HAIL HELENA 46.60N 112.02W
06/16/2007 E1.00 INCH LEWIS AND CLARK MT TRAINED SPOTTER
LOTS OF PEA-SIZED HAIL WITH LARGER STONES MIXED IN
0455 PM TSTM WND GST EAST HELENA 46.59N 111.92W
06/16/2007 E65.00 MPH LEWIS AND CLARK MT PUBLIC
TREES WITH TRUNKS OF 12 TO 18 INCHES IN DIAMETER BENT
NEARLY TO GROUND...BUT NOT BROKEN. PUBLIC STATED THAT IT
APPEARED THAT A FUNNEL CLOUD TRIED TO FORM THEN COLLAPSED
WITH OUTFLOW FOLLOWING THE COLLAPSE. ONE HALF INCH
DIAMETER HAIL ALSO FELL.
0520 PM HAIL NEIHART 46.93N 110.74W
06/16/2007 M0.75 INCH CASCADE MT TRAINED SPOTTER
0535 PM HAIL 35 NNW WHITE SULPHUR SP 47.01N 111.19W
06/16/2007 M0.88 INCH MEAGHER MT TRAINED SPOTTER
NICKEL SIZE HAIL FALLING.
0550 PM HAIL 2 N HELENA 46.63N 112.02W
06/16/2007 M0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
HALF INCH HAIL FALLING JUST NORTH OF HELENA.
0550 PM HEAVY RAIN 17 E FORT BENTON 47.83N 110.29W
06/16/2007 M0.57 INCH CHOUTEAU MT TRAINED SPOTTER
0610 PM HEAVY RAIN 7 W STANFORD 47.15N 110.37W
06/16/2007 M1.25 INCH JUDITH BASIN MT TRAINED SPOTTER
1/4 INCH HAIL FELL.
0715 PM HAIL 3 NE HOBSON 47.03N 109.83W
06/16/2007 E0.75 INCH JUDITH BASIN MT TRAINED SPOTTER
PENNY SIZE HAIL FALLING.
&&
THIS IS A SUMMARY OF ALL SEVERE WEATHER REPORTS RECIEVED SINCE NOON
TODAY.
BRUSDALocal storm report, Jun 16, 10:34 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1034 PM MDT SAT JUN 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND GST 12 N HINGHAM 48.73N 110.42W
06/16/2007 E60.00 MPH HILL MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 60 MPH...ALONG WITH SOME PEA
SIZE HAIL.
1240 PM HAIL 5 N GILDFORD 48.64N 110.30W
06/16/2007 E0.75 INCH HILL MT TRAINED SPOTTER
HAIL COVERED GROUND AND DAMAGED WINTER WHEAT CROP.
1250 PM TSTM WND GST 9 N GILDFORD 48.70N 110.30W
06/16/2007 E60.00 MPH HILL MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 60 MPH...ALONG WITH SOME PEA
SIZE HAIL.
0103 PM TSTM WND GST 6 SE SIMPSON 48.87N 110.11W
06/16/2007 E55.00 MPH HILL MT TRAINED SPOTTER
ESTIMATED WIND GUSTS NEAR 55 MPH...AND SOME PEA SIZE
HAIL.
0120 PM TSTM WND GST 12 N HAVRE 48.72N 109.68W
06/16/2007 E60.00 MPH HILL MT PUBLIC
ESTIMATED WIND GUSTS NEAR 60 MPH.
0210 PM HAIL 13 N LOHMAN 48.78N 109.40W
06/16/2007 E1.00 INCH BLAINE MT TRAINED SPOTTER
ESTIMATED QUARTER SIZE HAIL. HAIL LASTED FOR 25
MINUTES...FROM 210 PM TO 235 PM. ESTIMATED WINDS NEAR 50
MPH...WITH SMALL TREE BRANCHES DOWN. RAINFALL AMOUNT OF
1.50 INCHES FELL JUST DURING THIS STORM.
0250 PM HAIL 6 SW HOGELAND 48.79N 108.75W
06/16/2007 M0.25 INCH BLAINE MT TRAINED SPOTTER
0255 PM FUNNEL CLOUD HARLEM 48.53N 108.78W
06/16/2007 BLAINE MT CO-OP OBSERVER
OBSERVER SPOTTED FUNNEL CLOUD BETWEEN TOWNS OF HARLEM AND
ZURICH...NEAR 8 MILE HILL. FUNNEL CLOUD LASTED 3-4
MINUTES ENDING AT 255 PM. FUNNEL CLOUD REACHED HALFWAY
DOWN TO THE GROUND BEFORE MOVING BACK UP INTO MAIN CLOUD.
0315 PM HAIL 16 NNE HARLEM 48.75N 108.65W
06/16/2007 E1.00 INCH BLAINE MT TRAINED SPOTTER
ESTIMATED QUARTER SIZE HAIL. SEVERE CROP DAMAGE TO WINTER
WHEAT.
0330 PM HAIL 12 S TURNER 48.67N 108.41W
06/16/2007 M1.00 INCH BLAINE MT TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL COVERED GROUND TO ONE INCH
DEPTH. WINTER WHEAT CROP DESTROYED.
0339 PM HAIL SIMMS 47.49N 111.93W
06/16/2007 E0.50 INCH CASCADE MT TRAINED SPOTTER
ESTIMATED HALF INCH HAIL FALLING.
0340 PM HAIL 1 E SILVER CITY 46.76N 112.15W
06/16/2007 E0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED DIME SIZE HAIL FALLING.
0345 PM HAIL SILVER CITY 46.76N 112.17W
06/16/2007 M0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
0345 PM HAIL 1 SSE SIMMS 47.48N 111.92W
06/16/2007 M0.75 INCH CASCADE MT TRAINED SPOTTER
0355 PM HAIL 6 N HELENA 46.68N 112.02W
06/16/2007 M1.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED PING PONG BALL SIZE HAIL FALLING.
0357 PM HAIL CUT BANK 48.63N 112.33W
06/16/2007 M1.00 INCH GLACIER MT TRAINED SPOTTER
ONE INCH HAIL IN THE CITY OF CUT BANK.
0358 PM HAIL HAUSER DAM 46.76N 111.89W
06/16/2007 E0.75 INCH LEWIS AND CLARK MT TRAINED SPOTTER
ESTIMATED PENNY SIZE HAIL FALLING.
0415 PM HAIL CUT BANK 48.63N 112.33W
06/16/2007 M0.50 INCH GLACIER MT TRAINED SPOTTER
0418 PM TSTM WND GST 3 SW GREAT FALLS 47.47N 111.34W
06/16/2007 M48.00 MPH CASCADE MT OFFICIAL NWS OBS
48 MPH PEAK WIND GUST AT THE NWS OFFICE IN GREAT FALLS.
0420 PM HAIL GREAT FALLS 47.50N 111.29W
06/16/2007 E1.75 INCH CASCADE MT PUBLIC
GOLF BALL SIZE HAIL FALLING IN THE CITY OF GREAT FALLS.
0425 PM HAIL GREAT FALLS 47.50N 111.29W
06/16/2007 M1.00 INCH CASCADE MT NWS EMPLOYEE
QUARTER SIZE HAIL COVERING THE GROUND IN DOWNTOWN GREAT
FALLS.
0425 PM HAIL GREAT FALLS 47.50N 111.29W
06/16/2007 E1.00 INCH CASCADE MT PUBLIC
QUARTER SIZE HAIL FALLING IN THE RIVERVIEW AREA...IN THE
CITY OF GREAT FALLS.
0430 PM HAIL GREAT FALLS 47.50N 111.29W
06/16/2007 E1.50 INCH CASCADE MT LAW ENFORCEMENT
PING PONG BALL SIZE HAIL FALLING ON THE NORTH AND EAST
SIDE OF GREAT FALLS.
0438 PM HAIL 1 E SILVER CITY 46.76N 112.15W
06/16/2007 M0.88 INCH LEWIS AND CLARK MT TRAINED SPOTTER
0440 PM HAIL 35 NNW WHITE SULPHUR SP 47.01N 111.19W
06/16/2007 E0.88 INCH MEAGHER MT TRAINED SPOTTER
ESTIMATED NICKEL SIZE HAIL FALLING.
0445 PM HAIL 9 N BELT 47.52N 110.93W
06/16/2007 M1.75 INCH CASCADE MT TRAINED SPOTTER
GOLF BALL SIZE HAIL FALLING. HAIL COVERED THE GROUND.
WINDS ESTIMATED AROUND 55 TO 60 MPH.
0447 PM HAIL HELENA 46.60N 112.02W
06/16/2007 E0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
DIME SIZE HAIL FALLING NEAR CARROLL COLLEGE IN THE CITY
OF HELENA.
0450 PM HAIL HELENA 46.60N 112.02W
06/16/2007 E1.00 INCH LEWIS AND CLARK MT TRAINED SPOTTER
LOTS OF PEA-SIZED HAIL WITH LARGER STONES MIXED IN
0455 PM TSTM WND GST EAST HELENA 46.59N 111.92W
06/16/2007 E65.00 MPH LEWIS AND CLARK MT PUBLIC
TREES WITH TRUNKS OF 12 TO 18 INCHES IN DIAMETER BENT
NEARLY TO GROUND...BUT NOT BROKEN. PUBLIC STATED THAT IT
APPEARED THAT A FUNNEL CLOUD TRIED TO FORM THEN COLLAPSED
WITH OUTFLOW FOLLOWING THE COLLAPSE. ONE HALF INCH
DIAMETER HAIL ALSO FELL.
0520 PM HAIL NEIHART 46.93N 110.74W
06/16/2007 M0.75 INCH CASCADE MT TRAINED SPOTTER
0535 PM HAIL 35 NNW WHITE SULPHUR SP 47.01N 111.19W
06/16/2007 M0.88 INCH MEAGHER MT TRAINED SPOTTER
NICKEL SIZE HAIL FALLING.
0550 PM HEAVY RAIN 17 E FORT BENTON 47.83N 110.29W
06/16/2007 M0.57 INCH CHOUTEAU MT TRAINED SPOTTER
0550 PM HAIL 2 N HELENA 46.63N 112.02W
06/16/2007 M0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
HALF INCH HAIL FALLING JUST NORTH OF HELENA.
0610 PM HEAVY RAIN 7 W STANFORD 47.15N 110.37W
06/16/2007 M1.25 INCH JUDITH BASIN MT TRAINED SPOTTER
1/4 INCH HAIL FELL.
0715 PM HAIL 3 NE HOBSON 47.03N 109.83W
06/16/2007 E0.75 INCH JUDITH BASIN MT TRAINED SPOTTER
PENNY SIZE HAIL FALLING.
1000 PM HAIL BOULDER 46.24N 112.12W
06/16/2007 M0.50 INCH JEFFERSON MT TRAINED SPOTTER
&&
MPJThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:01 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Fergus, Judith Basin | 59 min |
| Jun 16, 7:01 PM MDT | Severe Thunderstorm Warning | TFX | Judith Basin | 29 min |
| Jun 17, 12:38 AM MDT | Severe Thunderstorm Warning | TFX | Fergus | 52 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.